Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Mar 2, 2023, 11:02 PM CST for 4 counties in Texas. It took effect at Mar 3, 2023, 1:00 AM CST. It was in force for 49 min.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2023, 11:02 PM CST (05:02 UTC)
- In effect from
- Mar 3, 2023, 1:00 AM CST
- Expired
- Mar 3, 2023, 1:49 AM CST
- In force
- 49 min
- Issued by
- NWS Corpus Christi, TX
Counties Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 20 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1652 J/kg
- Mixed-layer CIN
- -317 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
117 WWUS74 KCRP 030502 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1102 PM CST Thu Mar 2 2023 TXZ241>244-342>344-442-443-031200- /O.UPG.KCRP.WI.Y.0006.000000T0000Z-230303T1200Z/ /O.NEW.KCRP.HW.W.0001.230303T0502Z-230303T0700Z/ /O.NEW.KCRP.WI.Y.0007.230303T0700Z-230303T1200Z/ Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Kleberg-Coastal Nueces-Coastal San Patricio- Kleberg Islands-Nueces Islands- Including the cities of Alice, Orange Grove, Premont, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Corpus Christi, Flour Bluff, Portland, Ingleside, and Port Aransas 1102 PM CST Thu Mar 2 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CST FRIDAY... ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...For the High Wind Warning, northwest winds 30 to 45 mph with gusts up to 65 mph. For the Wind Advisory, northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Jim Wells, Inland Kleberg, Inland Nueces, Inland San Patricio, Coastal Kleberg, Coastal Nueces, Coastal San Patricio, Kleberg Islands and Nueces Islands Counties. * WHEN...For the High Wind Warning, until 1 AM CST Friday. For the Wind Advisory, until 6 AM CST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ229>234-239-240-245>247-345>347-447-031200- /O.CON.KCRP.WI.Y.0006.000000T0000Z-230303T1200Z/ La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Coastal Aransas-Inland Refugio-Inland Calhoun-Aransas Islands- Coastal Refugio-Coastal Calhoun-Calhoun Islands- Including the cities of Cotulla, Encinal, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Skidmore, Pettus, Pawnee, Goliad, Victoria, Bloomington, Laredo, Bruni, Orvil, Freer, Benavides, San Diego, Rockport, Fulton, Refugio, Woodsboro, Long Mott, Bayside, Austwell, Seadrift, Port Lavaca, and Port O Connor 1102 PM CST Thu Mar 2 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of south Texas. * WHEN...Until 6 AM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TMT
1 follow-up statement
998 WWUS74 KCRP 030749 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 149 AM CST Fri Mar 3 2023 TXZ241>244-342>344-442-443-030900- /O.CAN.KCRP.WI.Y.0007.000000T0000Z-230303T1200Z/ Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Kleberg-Coastal Nueces-Coastal San Patricio- Kleberg Islands-Nueces Islands- Including the cities of Alice, Orange Grove, Premont, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Corpus Christi, Flour Bluff, Portland, Ingleside, and Port Aransas 149 AM CST Fri Mar 3 2023 ...WIND ADVISORY IS CANCELLED... Northwest winds will be from 20 to 25 mph with gusts to 30 mph for the rest of the night. $$ TXZ229>234-239-240-245>247-345>347-447-030900- /O.CAN.KCRP.WI.Y.0006.000000T0000Z-230303T1200Z/ La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Coastal Aransas-Inland Refugio-Inland Calhoun-Aransas Islands- Coastal Refugio-Coastal Calhoun-Calhoun Islands- Including the cities of Cotulla, Encinal, Calliham, Cross, Loma Alta, Tilden, George West, Three Rivers, Beeville, Skidmore, Pettus, Pawnee, Goliad, Victoria, Bloomington, Laredo, Bruni, Orvil, Freer, Benavides, San Diego, Rockport, Fulton, Refugio, Woodsboro, Long Mott, Bayside, Austwell, Seadrift, Port Lavaca, and Port O Connor 149 AM CST Fri Mar 3 2023 ...WIND ADVISORY IS CANCELLED... Northwest winds will be from 15 to 25 mph for the rest of the night. $$ TMT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 2, 10:02 PM CST, 1 hour earlier.
Area forecast discussion, Mar 2, 10:02 PM CST, 1 hour before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1002 PM CST Thu Mar 2 2023
...New UPDATE...
.UPDATE...
Issued at 947 PM CST Thu Mar 2 2023
Surface observations indicate the cold front is just past a line
from Hebbronville to George West. The front will continue to
progress eastward and reach the coast around midnight. The Wind
Advisory has been expanded to include all of South Texas through
early Friday morning. Gusts of 45 to 55 mph will be possible
with the FROPA. Additionally, dense fog has been observed along
the coastal areas ahead of the front as moisture remains trapped
beneath an inversion. A Marine Weather Statement is in effect
through midnight for patchy dense fog along the coast. Expect
visibilities to improve as dew points drop and winds increase
behind the front.
&&
.SHORT TERM...
(Tonight through Friday night)
Issued at 319 PM CST Thu Mar 2 2023
Key Messages:
- Strong winds of are expected this evening through early Friday
morning behind a cold front moving through South Texas.
- Conditions favorable for fires spreading will continue
across most of South Texas through Friday morning.
- There is a low chance of a strong to severe thunderstorm around
the Victoria Crossroads between 8PM and midnight this evening.
A cold front currently located over West Texas will progress
southeastward and be approaching the northwest portion of the CWA
around 7PM-8PM this evening. The 18Z KCRP sounding shows that a
roughly 5 degree inversion remains in place between 900-850 hPa,
contributing to 200 J/kg MLCIN. SPC mesoanalysis indicates the
capping inversion is weaker across the Victoria Crossroads where 925-
850 hPa temperatures are cooler. However, 12Z HREF guidance
indicates that the inversion will continue to result in 100 J/kg CIN
in the environment along and ahead of the front this evening.
The inversion combined with low mid-level humidity will severely
inhibit the ability for robust updrafts to develop along the front
as it moves through the CWA between 7PM and midnight. However, there
is a low chance (less than a 30% chance) for a strong to severe
thunderstorm to develop across the Victoria Crossroads between 8PM
and midnight. There primary hazard from any thunderstorm will be
damaging winds.
Regardless of thunderstorm development, strong winds are expected
behind the front this evening in response to surface pressure and
low level height gradients. Both the NBM and HREF indicate that wind
gusts of 40-50 MPH are likely (>50% chance) along and west of 281
behind the front. Therefore, the Wind Advisory was expanded to
include Duval and Jim Wells counties.
The combination of strong winds and drier air will also contribute
to conditions favorable for the spread of fires. Winds will
gradually decrease Friday morning as high pressure builds into South
Texas and the pressure gradient decreases. However, wind speeds are
forecast to remain around 15 MPH through the early afternoon while
relative humidity falls to around 20%. Therefore, the possibility for
elevated fire weather conditions could extend into the afternoon
hours tomorrow.
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 319 PM CST Thu Mar 2 2023
Compared to the short term, the long term discussion will be
rather boring. Quasi zonal flow will keep the long term period
very quiet. Expect a gradual warming trend with easterly flow
returning by Saturday and a better onshore flow kicking in by
Monday. Dpt values in the 60s will sneak back in by Monday and
really push across the area Monday into next week. Deep moisture
remains low at least through the weekend, not rising above 1"
PWAT until early next week. By mid-week we'll start to see some
changes in the nearly zonal flow as a trough digs through the
eastern US and weak ridging builds over South Texas. As that
trough digs, we do get a brief period of increased deep moisture
and could be looking for some showers, but that's really outside
of this forecast period.
&&
.AVIATION...
(00Z TAFS)
Issued at 553 PM CST Thu Mar 2 2023
VCT still experiencing MVFR CIGs this evening. Expect conditions
to improve to VFR after midnight. VFR prevailing at all other
terminals. Cold front is expected to progress southeastward
through the area from 01Z-05Z. The front could trigger
showers/thunderstorms around VCT terminal between 03-06Z.
Probability of this occurring still remains below 30%. NW winds
behind the front will increase to 20-25 knots with gusts of 35-40
knots possible through early Friday AM. Gusts will decrease
through the morning; however sustained winds will remain around
15-20 knots through late Friday AM.
&&
.MARINE...
Issued at 319 PM CST Thu Mar 2 2023
A cold front will move through the coastal waters late
this evening. Northwest winds will increase to 25-30 knots behind
the front with gusts to near gale force likely. There is a medium
chance (around 40%) that gusts could exceed 40 knots, mainly beyond
20 nautical miles. These strong winds will contribute to seas
increasing to 6-10 feet tonight. Winds are forecast to decrease to
15 knots late Friday morning. However, wave heights are forecast to
remain above 6 feet into the early afternoon. Conditions will
continue to improve Friday night into Saturday morning as high
pressure builds into the northwest Gulf of Mexico. Generally light
to moderate winds are then anticipated this weekend through early
next week
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 92 55 80 54 / 10 20 0 0
Victoria 83 52 76 49 / 10 60 0 0
Laredo 103 57 81 53 / 0 10 0 0
Alice 97 55 81 49 / 0 20 0 0
Rockport 81 58 78 60 / 0 20 0 0
Cotulla 99 55 83 51 / 10 10 0 0
Kingsville 96 55 81 50 / 10 20 0 0
Navy Corpus 86 60 76 63 / 10 20 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 9 AM CST Friday for TXZ229>232-239>246-
342>346-442-443.
Wind Advisory until 6 AM CST Friday for TXZ229>231-239>241.
Wind Advisory until 6 AM CST Friday for TXZ232>234-242>247-
342>347-442-443-447.
GM...Small Craft Advisory until 2 PM CST Friday for GMZ231-232-236-
237-250-255-270-275.
&&
SHORT TERM...HA/72
LONG TERM....PH
AVIATION...HAHazardous weather outlook, Mar 2, 3:27 AM CST, 19 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 327 AM CST Thu Mar 2 2023 TXZ229>234-239>247-342>347-442-443-447-030930- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun- Kleberg Islands-Nueces Islands-Calhoun Islands- 327 AM CST Thu Mar 2 2023 This Hazardous Weather Outlook is for south Texas. .DAY ONE...Today and tonight. Record breaking high temperatures possible today A Wind Advisory is in effect this afternoon and evening across the Brush Country. Winds could reach advisory criteria in other locations Critical Fire Weather conditions are expected today. A Red Flag Warning is in place for this afternoon through tonight. Strong to severe thunderstorms are possible tonight, mainly over the northeastern Coastal Plains. SPC has this area in a Marginal Risk of Severe Weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Red Flag Warning is in effect through Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ231-232-236-237-250-255-270-275-030930- Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays- Copano, Aransas, and Redfish Bays- San Antonio, Mesquite, and Espiritu Santo Bays- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 327 AM CST Thu Mar 2 2023 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and tonight. A Small Craft Advisory is in effect this afternoon through midday Friday. Occasional gusts to gale may occur. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Small Craft Advisory is in effect through midday Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 11:02 PM CST | High Wind Warning | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 118 min |
| Mar 2, 11:15 PM CST | Gale Warning | CRP | 4 hr | |
| Mar 2, 11:15 PM CST | Small Craft Advisory | CRP | 14 hr | |
| Mar 3, 9:14 AM CST | Red Flag Warning | CRP | Aransas, Bee, Duval, Jim Wells, Kleberg, La Salle and 6 more | 106 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.